Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties

192 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

I will be looking into your question and guiding you through the process. Please write your question below.

Suggest treatment for constant shoulder pain and burning sensation

Answered by
Dr.
Dr. Albana Sejdini

General & Family Physician

Practicing since :2006

Answered : 2689 Questions

default
Posted on Thu, 10 Sep 2015 in Back Pain
Question: Both of my shoulders have been giving me pain for 4 months. I haven't done anything unusual until last month when I slipped off of a ladder and caught myself with my right hand stretching it out fully and I heard an cracking noise similar to a metal zipper. It actually felt better after the initial pain and shock to my shoulder went away until the next day. Now if I sleep for 8 hours my shoulders hurt so bad it wakes me up. I can only raise my right arm about halfway and my left one about 3/4 before the pains causes me to stop. I'm worried that the major issue is circulatory due to having a burning pain in both of my shoulders prior to falling off the ladder.
doctor
Answered by Dr. Albana Sejdini 4 hours later
Brief Answer:
Local analgesic and physiotherapy to consider apart oral pain killers...

Detailed Answer:
Hi,

I am sorry for the situation you are going through.

1. The pain you are feeling on both of your shoulders is due to trauma you got through when slipping off of a ladder.

As the pain is persistent for 4 months after the accident now, and taking into account your arthritis personal history, I advise to get an X-ray of the vertebral spine (in between the shoulders area) to evaluate the changes there.

2. Pain killers like tramadol can help, but you cannot live on it all your life. It is true that medications have their own side effects; that's why their use is restricted to certain circumstances (when needed) only.

3. In your case, if I was your caring doctor would check the vertebral spine changes (if any) after reviewing the X-ray first. Then, will also ask to :
- apply analgesic cream locally
- apply warm clothing locally
- consider following some physiotherapy exercises.

Oral pain killers cannot help alone. You need to give time to your body (to what is already damaged) to rehab.

4. Furthermore, as a diabetic, it will take longer for your to rehab (including traumatic damages).

Hope it was of help! Let me know if you have further questions!
Dr.Albana
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Drug/Medication
Treatment/Therapy

Recent questions on  Tramadol

doctor1 MD

I am currently on Tramadol for a pain that I haven t been able to get rid of on my own with relaxation and OTC meds such as Tylenol and Advil. Tonight my heart has been palpitating and I want to know if it could be the pain pill or if not is it safe to take the Tramadol?

doctor1 MD

I have bilateral neuropathy. I have several other conditions, one of which I take gabapentin for. My neurologist recently prescribed tramadol to compliment the gabapentin for dealing with the nerve pain. Despite the fact that I found the tramadol to be effective in reducing the progressive nerve pain, I had to stop due to an adverse reaction. Today my neurologist called in a Rx for fioricet to try instead. I do not suffer from migraines. I cannot find any info online about taking fioricet for neuropathy. Any thoughts on why/how thiscdrug would be effective for dealing with nerve pain in my legs?? Thank you in advance for your time and expertise,Chronic nerve pain sufferer

doctor1 MD

I have had Fibromyalgia since age 26/yrs. (I just turned 80/yrs. old 4/2014! Fibromyalgia is clearly the disease from hell ! About 2/yrs. ago, I saw an advertisement on tv for Requip {restless leg syndrome} & the symptoms were clearly me! I expected nothing from the Requip because I had taken Darvacet N-100 for 30/yrs. only to experience it being suddenly removed from the market! Why, I continue to take the Darvon all those yrs. is because I m severely allergic to ASA {swells my brain} with all the symptoms of a brain-stem stroke! This happened to me twice, because my Rhumatologist {sp} had Not listened to me & prescribed Dolabid after, I had clearly made it known of my severe allergy to aspirin! I ve been pleasantly surprised about the relief I receive from taking 1 Ultram {non-asa} + 2/Tylenol + 1/Requip but there are still times that I ve needed something stronger! My doctor gave me Hydrocodone which made me very ill from nausea. I just, now remembered, the pain relief I received after disc surgery{L-5} with Demerol combined w/ Vistarel & wondered if I would be out of line asking my doctor for Demerol APAP 100 mg. tablets?I m a retired nurse & the very thought of being rejected causes me to endure more pain than I should?Would you advise me to ask my doctor for Demerol Tabs? I was given Morphine tabs following Mesh Vaginal Sling Surgery & it, too make me very nauseated! ps: The surgery did Not work!

doctor1 MD

Everytime I take tramadol I get this excruciating pain right under my upper ribs on the left side .... So, I ve found that ibuprofen takes the abdominal pain away. I ve also had this pain twice before without taking tramadol ... But it woke me out of sleep that s how bad it hurts ... Is this a gallbladder attack?

doctor1 MD

My wife, age 83, has developed a situation where her dominant hand (left) the index and ring fingers have curled into the palm and those knuckles are swollen . This is very painful with the pain radiating up the arm to the elbow. she has no...

doctor1 MD

I take blood thinner what anti inflammatory can I take

doctor1 MD

I have had shingles twice and had treatment and the shingles vaccine . My shingles were on the left side of my body, under the breast and around my back to the spine, I now have nerve pain , but it has now moved to my right breast and is extremely...